Page 3 of 8 FirstFirst 12345 ... LastLast
Results 21 to 30 of 71
Thanks Tree74Thanks

Thread: Anybody here become irritable on a statin drug?

  1. #21
    Veteran Member MaryAnne's Avatar
    Joined
    Apr 2012
    Posts
    36,305
    Thanks
    26348

    From
    Englewood,Ohio
    Quote Originally Posted by Sassy View Post
    So many people react differently to things. Hydrocodone, for instance, puts most people to sleep. It makes me hyper (I love that stuff, I guess to me it's like cocaine).

    Anything could make any of us irritable or anything else that doesn't do the same to others. I hope you find a resolution.
    You should see me on steroids. Cleaned the house,the garage,the car, my Gardening shed. Then mowed the lawn.
    Thanks from Sassy and Babba

  2. #22
    Veteran Member MaryAnne's Avatar
    Joined
    Apr 2012
    Posts
    36,305
    Thanks
    26348

    From
    Englewood,Ohio
    Quote Originally Posted by Bourne View Post
    Of course you are. Doctors hang out on pissy little political forums dispensing medical advice to the inane and foolish at all hours. Carry on!

    Regards, Merry Christmas and Happy 2017,

    Bourne
    Well! I did sleep in a Holiday Inn!

  3. #23
    olguy OlGuy's Avatar
    Joined
    May 2016
    Posts
    1,500
    Thanks
    285

    From
    california
    Quote Originally Posted by MaryAnne View Post
    I am with Enigma on this one. Every smoker I know is dead of lung cancer. That includes a Husband and 4 BIL's.

    Give me the drugs,any day.
    Contrary to my experience but I'm sure you must be right.

  4. #24
    Veteran Member cpicturetaker12's Avatar
    Joined
    Jul 2015
    Posts
    15,205
    Thanks
    12044

    From
    Florida
    Quote Originally Posted by EnigmaO01 View Post
    I had fits of rage over minor things (never at others) like dropping things, or things that are normally minor stress in my line of work. It may or may not be a coincidence but it seems to have started about the time I started taking a generic version of lipitor which is Atorvastatin. And my blood pressure went up about that time. So I started taking a blood pressure med soon after that which is Atenolol.

    My doctor has me off of the statin drug to see if that's it and it seems I am better but still irritable but no where near as much. Could be psychological too.

    Could be be the Atenolol too although the drug is actually used to calm people down other than for blood pressure. However my doctor says sometimes drugs have an opposite effect in some people.

    Thoughts?

    Now I'm dealing with GERD for some reason. I stopped drinking coffee and carbonated drinks but it's lingering.
    I hadn't heard of that as a side effect but it is real. Here's a start...

    Cholesterol Drugs: What Your Doc?s Not Telling You - Spry Living
    Thanks from cable2 and EnigmaO01

  5. #25
    Veteran Member EnigmaO01's Avatar
    Joined
    Mar 2010
    Posts
    15,248
    Thanks
    7688

    From
    Indiana
    Quote Originally Posted by Bourne View Post
    For God's sake, don't elicit medical advice from a on-line forum.

    Talk directly to a physician. I'd suggest a board certified physician.

    Regards, Merry Christmas and Happy 2017,

    Bourne
    No worries. I am seeing a good physician. He's the one that suggested we stop the statin drug for a month to see what happens.
    Thanks from cable2 and MaryAnne

  6. #26
    Veteran Member Snikitz's Avatar
    Joined
    Mar 2011
    Posts
    13,627
    Thanks
    4649

    From
    Split between Minnesota and New Orleans
    Quote Originally Posted by EnigmaO01 View Post
    I had fits of rage over minor things (never at others) like dropping things, or things that are normally minor stress in my line of work. It may or may not be a coincidence but it seems to have started about the time I started taking a generic version of lipitor which is Atorvastatin. And my blood pressure went up about that time. So I started taking a blood pressure med soon after that which is Atenolol.

    My doctor has me off of the statin drug to see if that's it and it seems I am better but still irritable but no where near as much. Could be psychological too.

    Could be be the Atenolol too although the drug is actually used to calm people down other than for blood pressure. However my doctor says sometimes drugs have an opposite effect in some people.

    Thoughts?

    Now I'm dealing with GERD for some reason. I stopped drinking coffee and carbonated drinks but it's lingering.
    Here is hoping you find a good answer for the problem E-man!

    I am not on any statins, my issues are old injuries irritated by RA but I feel your pain with GERD as the meds I take for RA seem to cause that.

    I've been doing fruit in the morning, mostly cantaloupe, grapes, oranges, strawberries for breakfast - and that gets me through to noon. Then I go with a meat & cheese, no breads lunch with a coke, anything I want for dinner, then nothing but water after that - GERD stopped being a problem after a week or so. I go back to eating whatever, then if gerd rears it's ugly head I go back on that diet for a week or so.

    Seems to keep it manageable for me.

  7. #27
    Veteran Member Snikitz's Avatar
    Joined
    Mar 2011
    Posts
    13,627
    Thanks
    4649

    From
    Split between Minnesota and New Orleans
    Quote Originally Posted by Bourne View Post
    For God's sake, don't elicit medical advice from a on-line forum.

    Talk directly to a physician. I'd suggest a board certified physician.

    Regards, Merry Christmas and Happy 2017,

    Bourne
    On the other hand, some of the best advice I've received for dealing with RA & lingering PTSD has come through support groups for those.

    Get the advice wherever, then check it with your doctor is a good idea.
    Thanks from MaryAnne

  8. #28
    Veteran Member MaryAnne's Avatar
    Joined
    Apr 2012
    Posts
    36,305
    Thanks
    26348

    From
    Englewood,Ohio
    Quote Originally Posted by EnigmaO01 View Post
    I had fits of rage over minor things (never at others) like dropping things, or things that are normally minor stress in my line of work. It may or may not be a coincidence but it seems to have started about the time I started taking a generic version of lipitor which is Atorvastatin. And my blood pressure went up about that time. So I started taking a blood pressure med soon after that which is Atenolol.

    My doctor has me off of the statin drug to see if that's it and it seems I am better but still irritable but no where near as much. Could be psychological too.

    Could be be the Atenolol too although the drug is actually used to calm people down other than for blood pressure. However my doctor says sometimes drugs have an opposite effect in some people.

    Thoughts?

    Now I'm dealing with GERD for some reason. I stopped drinking coffee and carbonated drinks but it's lingering.
    A friend was at the Emergency room this morning for a blood clot that was in an outer vein. She mentioned that she had GERD and wondered if a glass of wine was the problem. A Doctor was walking through,said,"I am sorry about your GERD, but am not giving up my nightly glass of wine."
    Thanks from Snikitz, EnigmaO01 and Babba

  9. #29
    Veteran Member EnigmaO01's Avatar
    Joined
    Mar 2010
    Posts
    15,248
    Thanks
    7688

    From
    Indiana
    Quote Originally Posted by MaryAnne View Post
    He is just asking for comparisons. I am quite sure he listens to his Doctor.
    Absolutely even if I do have medical training. But I also like Bourne's humor.

  10. #30
    Senior Member Bourne's Avatar
    Joined
    Nov 2007
    Posts
    10,427
    Thanks
    4529

    From
    NE Wisconsin
    Quote Originally Posted by EnigmaO01 View Post
    I had fits of rage over minor things (never at others) like dropping things, or things that are normally minor stress in my line of work. It may or may not be a coincidence but it seems to have started about the time I started taking a generic version of lipitor which is Atorvastatin. And my blood pressure went up about that time. So I started taking a blood pressure med soon after that which is Atenolol.

    My doctor has me off of the statin drug to see if that's it and it seems I am better but still irritable but no where near as much. Could be psychological too.

    Could be be the Atenolol too although the drug is actually used to calm people down other than for blood pressure. However my doctor says sometimes drugs have an opposite effect in some people.

    Thoughts?

    Now I'm dealing with GERD for some reason. I stopped drinking coffee and carbonated drinks but it's lingering.
    Yes.

    I take Simvistatin 20mg and Lisinopral 20mg once daily, among other meds. Initially I had muscle aches (shoulders and back), and I experienced mood swings.

    I'm not your doctor and I don't want to offer medical advice. I was a PA-C in cardiothoracic surgery for many years. My advice is talk to your doctor about a different medication and dosage strength. It's a process of trial and error with statins.

    Good luck and I hope that you feel better.

    Regards,

    Bourne
    Thanks from EnigmaO01

Page 3 of 8 FirstFirst 12345 ... LastLast

Similar Threads

  1. Replies: 18
    Last Post: 25th May 2016, 10:08 AM
  2. Strong statin-diabetes risk
    By bajisima in forum Healthcare
    Replies: 7
    Last Post: 8th May 2015, 01:08 PM
  3. Drug Issues and Drug Abuses.
    By Lasalite in forum Civil Rights
    Replies: 16
    Last Post: 14th May 2010, 11:30 PM
  4. End the drug war.
    By minarchist in forum Political Discussion
    Replies: 20
    Last Post: 15th January 2008, 04:55 AM
  5. FYI, there's still a drug war on....
    By The_Bear in forum Political Discussion
    Replies: 23
    Last Post: 1st March 2007, 10:37 AM

Tags for this Thread


Facebook Twitter RSS Feed